West Virginia, 2011

Flooding in West Virginia, April 19, 2011

April 19, 2011 · NWS LWX · 3 events in 2 counties and zones

A wave of low pressure rode along a stationary boundary over northern West Virginia, producing scattered showers and isolated thunderstorms. A highly moist atmosphere supported heavy rainfall rates and training activity combined with saturated ground was enough to cause isolated flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A wave of low pressure rode along a stationary boundary over northern West Virginia, producing scattered showers and isolated thunderstorms. A highly moist atmosphere supported heavy rainfall rates and training activity combined with saturated ground was enough to cause isolated flooding. Rainfall amounts of up to 2.01 were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 19, 10:26 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 19, 10:26 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1126 AM EDT TUE APR 19 2011

.SYNOPSIS...
A STATIONARY BOUNDARY WILL REMAIN OVER THE REGION TODAY BEFORE
MOVING NORTH AS A WARM FRONT TONIGHT INTO WEDNESDAY MORNING. A
COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON...BRINGING
A CHANCE OF THUNDERSTORMS. HIGH PRESSURE DOMINATES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...WITH A WARM FRONT CROSSING ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHERN
MARYLAND...EASTERN WEST VIRGINIA AND THE SHENANDOAH VALLEY OF
VIRGINIA UNTIL 6 PM THIS EVENING. A STATIONARY BOUNDARY REMAINS
OVER THE REGION TODAY. A WAVE OF LOW PRESSURE WILL RIDE ALONG THE
BOUNDARY LATE THIS MORNING INTO THIS AFTERNOON PASSING THROUGH THE
REGION. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ALONG AND
NORTH OF THE BOUNDARY DURING THIS TIME. PRECIPITABLE WATERS ARE
CLOSE TO TWO STANDARD DEVIATIONS ABOVE NORMAL. WITH THE SHEAR
VECTOR PARALLEL TO THE BOUNDARY...SHOWERS AND T-STORMS WILL BE
TRAINING ACROSS THE SAME AREAS ACROSS THE NORTHERN AND WESTERN
PORTION OF OUR CWA. THEREFORE...A FLOOD WATCH HAS BEEN ISSUED.
FLOOD GUIDANCE REMAINS LOW DUE TO RECENT RAINFALL ACROSS THIS
AREA.

FURTHER SOUTH AND EAST ACROSS BALTIMORE AND WASHINGTON
METROPOLITAN AREAS INTO LOWER SOUTHERN MARYLAND AND CENTRAL
VIRGINIA SHOWERS ARE EXPECTED LATE THIS MORNING INTO THIS
AFTERNOON ALONG WITH THE POSSIBILITY OF T-STORMS.
HOWEVER...PRECIPITATION IS NOT EXPECTED TO BE AS WIDESPREAD. WILL
CONTINUE TO MONITOR THESE AREAS THIS AFTERNOON.

TONIGHT...THE QUICK MOVING SFC LOW FROM THE CENTRAL PLAINS PUSHES
INTO THE EASTERN GREAT LAKES WITH THE CNTRL MID ATLANTIC FULLY IN
THE WARM SECTOR AS THE COLD FRONT MOVES NORTH. A LULL IN
SHOWERS/TSTM ACTIVITY FOR THE OVERNIGHT...MIN TEMPS AROUND
60F...MID 50S UP ALONG THE MASON-DIXON. MOSTLY CLOUDY.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
SOUTHERLY LOW LEVEL JET WILL USHER IN WARM AND MOIST ATMOSPHERE INTO
MID-ATLANTIC WEDNESDAY. MAXIMA SHOULD REACH WELL INTO 80S...POSSIBLY
WITHIN 5F OF DAILY RECORDS. WITH SURFACE DEWPOINTS IN LOWER 60S AND
PWAT VALUES IN EXCESS OF 1 INCH...SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP ALONG A COLD FRONT THAT WILL MOVE
THROUGH DURING THE AFTERNOON. QUICK MOVEMENT AND LIMITED AREAL
COVERAGE OF CONVECTION PRECLUDES ALL BUT VERY LOCALIZED FLOOD
THREAT...HOWEVER...VARIOUS PARAMETERS INDICATE THREAT FOR SEVERE
WEATHER WEDNESDAY AFTERNOON. THESE INCLUDE 50KT BULK SHEAR...SBCAPE
AROUND 1000 J/KG...STEEP MID-LEVEL LAPSES...AND PLENTY OF LIFT.
DAMAGING WINDS APPEAR TO BE PRIMARY THREAT...WITH LARGE HAIL ALSO
POSSIBLE. COLD FRONT MAY BE APPROACHING BLUE RIDGE DURING MAXIMUM
DIURNAL HEATING...SO THREAT COULD BE GREATEST ALONG AND EAST OF BLUE RIDGE.

CONVECTION SHOULD QUICKLY EXIT SOUTH AND EAST OF AREA AFTER
SUNSET...WITH DRY AND COOLER CONDITIONS DEVELOPING OVER
MID-ATLANTIC. MINIMA WILL STILL BE ABOVE NORMAL...40S WEST OF BLUE
RIDGE AND NORTHERN MARYLAND...WITH LOW TO MID 50S ELSEWHERE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
SHORTWAVE RIDGE CROSSES THURSDAY AND THURSDAY NIGHT...THOUGH MID AND
UPPER FLOW TURNS SOUTHERLY AND MOISTURE INCREASES BY FRIDAY MORNING.
WARM FRONT CROSSES FRIDAY...COMBINING WITH MOIST SOUTHEASTERLY LOW
LEVEL FLOW TO LIKELY BRING SHOWERS TO THE REGION. WITH ANTECEDENT
CONDITIONS QUITE MOIST...WILL HAVE TO WATCH FOR SIGNIFICANT
QPF/FLOOD POTENTIAL. FRONT STALLS MAINLY JUST NORTH OF AREA BY
SATURDAY...WHEN UPPER DISTURBANCE CROSSES THE REGION BRINGING CHANCE
FOR THUNDERSTORMS. POPS CONTINUE INTO EARLY NEXT WEEK AS BOUNDARY
REMAINS IN VICINITY OF MID-ATLANTIC.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND ISOLATED T-STORMS WILL AFFECT THE NORTHERN AND EASTERN
TERMINALS TODAY. THE MOST WIDESPREAD ACTIVITY IS EXPECTED ACROSS
KMRB. MVFR CIGS AND VSBYS ARE POSSIBLE IN SHOWERS ALONG WITH BRIEF
PERIODS OF IFR CONDITIONS IN ANY HEAVIER SHOWER OR T-STORM.
MVFR/IFR CIGS AND VSBYS ARE EXPECTED LATER TONIGHT ON THE NORTHERN
SIDE OF A WARM FRONT ACROSS THE NORTHERN AND EASTERN TERMINALS.

ANY IFR CIGS/VSBYS WED MORNING WILL IMPROVE AS THE WARM FRONT
LIFTS TO OUR NORTH. A COLD FRONT WILL BRING A CHANCE FOR SHOWERS
AND T-STORMS WEDNESDAY AFTERNOON.

VFR CONDITIONS SHOULD PREVAIL THURSDAY INTO FRIDAY.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE
POSSIBLE WEDNESDAY AFTERNOON. PREVAILING SUB-VFR VISIBILITY AND
CEILINGS MAY IMPACT TERMINALS ON FRIDAY AS A WARM FRONT LIFTS
THROUGH THE REGION.

&&

.MARINE...
A STATIONARY BOUNDARY WILL SETUP OVER THE WATERS TODAY INTO
TONIGHT. WIND GUSTS UP TO 20 KNOTS ARE POSSIBLE ON EITHER SIDE
OF THE BOUNDARY. WILL CONTINUE WITH A SMALL CRAFT ADVISORY FOR
NOW.

PERHAPS BRIEF MORNING LULL IN 20 KNOT GUSTS WEDNESDAY
MORNING...BUT TIGHTENING PRESSURE GRADIENT IN ADVANCE OF COLD
FRONT WILL LEAD TO INCREASING SOUTHERLY WINDS BY NOON. SMALL CRAFT
ADVISORY EXPANDED TO ALL OF WATERS INTO WEDNESDAY EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE COLD FRONT
MOVES THROUGH WEDNESDAY AFTERNOON AND EVENING. THIS ACTIVITY MAY
BRING LARGE AND AND DAMAGING WINDS. WINDS WILL SHIFT TO NORTHWEST
WEDNESDAY NIGHT...THOUGH GUSTS IN EXCESS OF SMALL CRAFT ADVISORIES
MAY PERSIST INTO THURSDAY NIGHT. WINDS BECOME SOUTHEASTERLY
FRIDAY...AND A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY AND
SATURDAY.

&&

.HYDROLOGY...
RIVER LEVELS HAVE DROPPED BELOW FLOOD STAGE ACROSS ALL AREAS FROM
THE RAINFALL SATURDAY. HOWEVER...MORE MODERATE TO LOCALLY HEAVY
RAINFALL IS EXPECTED LATE THIS MORNING INTO THIS AFTERNOON. THE
GROUND REMAINS SATURATED FROM RECENT RAINFALL SO FLOODING OF SMALL
STREAMS AND CREEKS ARE POSSIBLE DURING THIS TIME. THE HEAVIEST
RAIN IS EXPECTED ACROSS NORTHERN MARYLAND INTO THE EASTERN WEST
VIRGINIA AND PORTIONS OF THE SHENANDOAH VALLEY IN VIRGINIA.

&&

.TIDES/COASTAL FLOODING...
THE WATER LEVELS ALONG THE POTOMAC RIVER UPSTREAM CONTINUE TO
DECREASE...BUT THEY REMAIN ELEVATED. ELEVATED WATER LEVELS ALONG
WITH AN ONSHORE FLOW WILL LIKELY CAUSE MINOR FLOODING NEAR
WASHINGTON DC THROUGH THE HIGH TIDE CYCLE THIS EVENING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MDZ003>005-501-502.
VA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VAZ027-028-031.
WV...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ050>053-055-
     501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ530>534-
     536>543.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ535.
     SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT WEDNESDAY FOR
     ANZ535.

&&

SYNOPSIS...BAJ/SBK
NEAR TERM...BJL
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...BAJ/SBK/BJL
MARINE...BAJ/SBK/BJL
HYDROLOGY...BJL
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Apr 19, 12:54 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EDT TUE APR 19 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
154 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR
AREAS ALONG THE TIDAL POTOMAC RIVER AT WASHINGTON DC.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE TIDAL POTOMAC
RIVER AND MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC WEDNESDAY.
THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT WEDNESDAY AFTERNOON
AND EVENING MAY BECOME SEVERE.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY
AND LOWER TIDAL POTOMAC RIVER WEDNESDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE WATERS THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
154 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN
MARYLAND...EASTERN WEST VIRGINIA...AND PORTIONS OF THE SHENANDOAH
VALLEY IN VIRGINIA. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/FFALWX/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC WEDNESDAY.
THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT WEDNESDAY AFTERNOON
AND EVENING MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY.

In the hours before

Local storm report, Apr 19, 12:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
151 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     3 W WINFIELD            39.45N  77.11W
04/16/2011                   CARROLL            MD   NWS STORM SURVEY

            TREE DOWN

&&

EVENT NUMBER LWX1100407

STRONG
Local storm report, Apr 19, 12:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
153 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     3 W WINFIELD            39.45N  77.11W
04/16/2011                   CARROLL            MD   NWS STORM SURVEY

            2 TREES DOWN

&&

EVENT NUMBER LWX1100408

STRONG
Local storm report, Apr 19, 12:55 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
155 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     2 WNW WINFIELD          39.46N  77.09W
04/16/2011                   CARROLL            MD   NWS STORM SURVEY

            2 SMALL TREES DOWN.

&&

EVENT NUMBER LWX1100409

STRONG
Local storm report, Apr 19, 12:56 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
156 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     2 WNW WINFIELD          39.46N  77.08W
04/16/2011                   CARROLL            MD   NWS STORM SURVEY

            TELEPHONE POLE SNAPPED

&&

EVENT NUMBER LWX1100410

STRONG
Local storm report, Apr 19, 12:59 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
159 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     7 N WESTMINSTER         39.68N  77.03W
04/16/2011                   CARROLL            MD   NWS STORM SURVEY

            12 LARGE TREES UPROOTED

&&

EVENT NUMBER LWX1100411

STRONG
Local storm report, Apr 19, 1:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
200 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     6 N WESTMINSTER         39.67N  77.02W
04/16/2011                   CARROLL            MD   NWS STORM SURVEY

            2 TREES DOWN.

&&

EVENT NUMBER LWX1100412

STRONG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Mineral

When
April 19, 1:00 PM EST to 8:00 PM EST
Where
Mineral County, 3.49 mi SW of Short Gap to 4.23 mi SW of Short Gap
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.510, -78.860

Knobley Road was closed due to flooding. An observer near the event recorded 1.71 rain.

Flood, Mineral

When
April 19, 1:00 PM EST to 8:00 PM EST
Where
Mineral County, 2.14 mi W of Russelldale to 0.47 mi WSW of Russelldale
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.280, -78.970

Patterson Creek Road was closed due to flooding.

Flood, Grant

When
April 19, 1:00 PM EST to 8:00 PM EST
Where
Grant County, 0.78 mi W of Bayard to 0.43 mi W of Bayard
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.270, -79.265

Basement was flooded near Route 50.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302804, 302807, 302809.